Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hiv and weightloss
Apr 9, 2013

ia m reddy/ recently diognised as hiv. using drugs my cd4 is 250. loosing lots of weight. how can i gain my weight. and i am experiencing many side effects due to drugs like giddiness headache. i started hiv drugs 1 week ago only

Response from Mr. Vergel

Most people regain their lost weight (and more sometimes) after a few weeks or months on effective HIV treatment. Nausea, headaches, fatigue or gut issues are not uncommon in the first few days, but they tend to get better with time. As your immune system strengthens, so does your body.

A minority of patients do not regain their normal weight. If your BMI is less than 18.5 after 3-6 months and you have not gained any weight, talk to your doctor about testing your hormones and to refer you to a dietitian that works with HIV+ patients.

There are prescription treatments like oxandrolone, testosterone and nandrolone that can help people with unintentional weight loss (those with BMI's under 18.5 for sure). To find out what your BMI is, visit: Calculate Your Body Mass Index

Follow these suggestions if you can:

Outsmarting HIV With Healthy Eating

Also, do not remember to exercise to your best abilities:

Exercise: The Best Therapy for Managing Side Effects

Nelson



Previous
Thank you so much!
Next
Meditacion

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement